Top answers from doctors based on your search:
Disclaimer

After having a shot is it normal to have a knot under the injection site

A 49-year-old member asked:
Dr. Dan Fisher
26 years experience Internal Medicine
Yes.: This is not unusual at all. The swelling may come from the injected fluid itself, small amount of swelling, maybe some local bleeding and later an in ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 37-year-old male asked:
Dr. Martin Raff
55 years experience Infectious Disease
Possibly: Yes, this can occur. If, however, there is warmth, redness, pain or tenderness in this area or it becomes progressively worse he should seek medical ... Read More
1
1 thank
A 39-year-old member asked:
Dr. James Ferguson
45 years experience Pediatrics
Common finding: Most vaccines are given into the muscle underneath the skin and can cause a transient knot to form. This usually subsides in a few days to a week but ... Read More
1
1 thank
A 35-year-old female asked:
Dr. Mika Hiramatsu
31 years experience Pediatrics
Yes: It's unfortunate but a normal reaction. It should diminish fairly quickly with no long-lasting effects.
7
7 thanks
A 40-year-old female asked:
Dr. Olivia Liao
30 years experience Ophthalmology
Local injection: Site inflammation or bruising. Take a pain reliever and use some cool compresses over the injection site.
1
1 comment
1
1 thank
A 43-year-old member asked:
Dr. Greg Sexton
38 years experience Plastic Surgery
Yes: Soreness at the injection site is due to local trauma from the injection.
A 25-year-old female asked:
Dr. Paul Velt
Dr. Paul Velt answered
41 years experience Diagnostic Radiology
Not normal: Most times these IV injections don't leave a knot. Sometimes some leakage of blood or contrast could do that. Should resolve in about 1-2 weeks. I wo ... Read More
A 31-year-old female asked:
Dr. Mark Mcgranahan
23 years experience Pediatrics
See your doctor: It is normal to feel a hardening of the skin (lump) for up to several weeks after an injection; however, any tenderness associated with the shot shoul ... Read More
5
5 thanks
A 39-year-old male asked:
Dr. Prakash Bhoopalam
42 years experience Pediatrics
Normal: It is not uncommon! if there is no fever and it starts improving she is fine.
3
3 thanks
A 42-year-old member asked:
Dr. Michael McGonigal
38 years experience General Surgery
Usually a few days: Most of the time, these areas last only a few days. Sometimes there is a little bleeding at the injection site and it may last longer, usually 1-2 wee ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month